Alert archive / Indiana / Gale Warnings in 2010

Gale Warning 9, NWS Northern Indiana

September 23, 2010

NWS Northern Indiana issued this gale warning at Sep 23, 2010, 5:31 AM EDT. It took effect at Sep 24, 2010, 1:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2010, 5:31 AM EDT (09:31 UTC)
In effect from
Sep 24, 2010, 1:00 AM EDT
Expired
Sep 24, 2010, 4:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WHUS73 KIWX 230931
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 AM EDT THU SEP 23 2010

...CONDITIONS FOR SMALL CRAFT TO DETERIORATE LATE TODAY AND
TONIGHT...

.LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL STRENGTHEN AND
QUICKLY MOVE NORTHEAST TO THE UPPER PENINSULA OF MICHIGAN BY LATE
TONIGHT. SOUTH TO SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN
AHEAD OF THIS SYSTEM WILL INCREASE THROUGH THIS AFTERNOON AND
INTO EARLY TONIGHT. BY LATE TONIGHT GUSTS TO 35 KNOT GALES ARE
EXPECTED. SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL VEER TO THE WEST
ON FRIDAY WITH FREQUENT GUSTS TO 35 KNOT GALES INTO FRIDAY
AFTERNOON. THE WINDS ARE FORECAST TO CONTINUE TO VEER AND
DECREASE IN SPEED FRIDAY NIGHT. WAVE HEIGHTS WILL PEAK UPWARDS OF
6 TO 8 FEET DURING THE DAY ON FRIDAY INTO FRIDAY EVENING...BEFORE
GRADUALLY SUBSIDING.

LMZ043-046-231745-
/O.NEW.KIWX.SC.Y.0053.100923T1800Z-100924T0500Z/
/O.NEW.KIWX.GL.W.0009.100924T0500Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
531 AM EDT THU SEP 23 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EDT FRIDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT
FRIDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS
TO 25 KNOTS THIS AFTERNOON AND EVENING. BY LATE TONIGHT GUSTS TO
35 KNOT GALES ARE EXPECTED. THE WINDS WILL CONTINUE STRONG...WITH
GUSTS TO 35 KNOT GALES INTO FRIDAY AFTERNOON. WAVE HEIGHTS WILL
BUILD UPWARDS OF 6 TO 8 FEET BY FRIDAY AND INTO FRIDAY
EVENING...BEFORE GRADUALLY SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
478 
WHUS73 KIWX 231409
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EDT THU SEP 23 2010

...CONDITIONS FOR SMALL CRAFT TO DETERIORATE LATE TODAY AND
TONIGHT...

.LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL STRENGTHEN AND
QUICKLY MOVE NORTHEAST TO THE UPPER PENINSULA OF MICHIGAN BY LATE
TONIGHT. SOUTH TO SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN
AHEAD OF THIS SYSTEM WILL INCREASE THROUGH THIS AFTERNOON AND
INTO EARLY TONIGHT. BY LATE TONIGHT GUSTS TO 35 KNOT GALES ARE
EXPECTED. SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL VEER TO THE WEST
ON FRIDAY WITH FREQUENT GUSTS TO 35 KNOT GALES INTO FRIDAY
AFTERNOON. THE WINDS ARE FORECAST TO CONTINUE TO VEER AND
DECREASE IN SPEED FRIDAY NIGHT. WAVE HEIGHTS WILL PEAK UPWARDS OF
6 TO 8 FEET DURING THE DAY ON FRIDAY INTO FRIDAY EVENING...BEFORE
GRADUALLY SUBSIDING.

LMZ043-046-232215-
/O.CON.KIWX.SC.Y.0053.100923T1800Z-100924T0500Z/
/O.CON.KIWX.GL.W.0009.100924T0500Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1009 AM EDT THU SEP 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 1 AM EDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM EDT FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 1 AM EDT FRIDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS
TO 25 KNOTS THIS AFTERNOON AND EVENING. BY LATE TONIGHT GUSTS TO
35 KNOT GALES ARE EXPECTED. THE WINDS WILL CONTINUE STRONG...WITH
GUSTS TO 35 KNOT GALES INTO FRIDAY AFTERNOON. WAVE HEIGHTS WILL
BUILD UPWARDS OF 6 TO 8 FEET BY FRIDAY AND INTO FRIDAY EVENING...
BEFORE GRADUALLY SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
036 
WHUS73 KIWX 231935
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT THU SEP 23 2010

...CONDITIONS FOR SMALL CRAFT TO DETERIORATE LATE TODAY AND
TONIGHT...

.LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL STRENGTHEN AND
QUICKLY MOVE NORTHEAST TO THE UPPER PENINSULA OF MICHIGAN BY LATE
TONIGHT. SOUTH TO SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN
AHEAD OF THIS SYSTEM WILL INCREASE THROUGH THIS EVENING AND
INTO EARLY TONIGHT. BY LATE TONIGHT GUSTS TO 35 KNOT GALES ARE
EXPECTED. SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL VEER TO THE WEST
ON FRIDAY WITH FREQUENT GUSTS TO 35 KNOT GALES INTO FRIDAY
AFTERNOON. THE WINDS ARE FORECAST TO CONTINUE TO VEER AND
DECREASE IN SPEED FRIDAY NIGHT. WAVE HEIGHTS WILL PEAK UPWARDS OF
6 TO 8 FEET DURING THE DAY ON FRIDAY INTO FRIDAY EVENING...BEFORE
GRADUALLY SUBSIDING.

LMZ043-046-240345-
/O.CON.KIWX.SC.Y.0053.000000T0000Z-100924T0500Z/
/O.CON.KIWX.GL.W.0009.100924T0500Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 PM EDT THU SEP 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM EDT FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS EVENING
WITH GUSTS TO 25 KNOTS. BY LATE TONIGHT GUSTS TO 35 KNOT GALES
ARE EXPECTED. THE WINDS WILL CONTINUE TO BE STRONG...WITH GUSTS
TO 35 KNOT GALES INTO FRIDAY AFTERNOON. WAVE HEIGHTS WILL BUILD
UPWARDS OF 6 TO 8 FEET BY FRIDAY AND INTO FRIDAY EVENING... BEFORE
GRADUALLY SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
190 
WHUS73 KIWX 240215
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT THU SEP 23 2010

...CONDITIONS FOR SMALL CRAFT TO DETERIORATE LATE TODAY AND
TONIGHT...

.LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL STRENGTHEN AND
QUICKLY MOVE NORTHEAST TO THE UPPER PENINSULA OF MICHIGAN BY LATE
TONIGHT. SOUTH TO SOUTHWEST WINDS ACROSS SOUTHEAST LAKE MICHIGAN
AHEAD OF THIS SYSTEM WILL INCREASE OVERNIGHT. BY LATE TONIGHT
GUSTS TO 35 KNOT GALES ARE EXPECTED. SOUTHWEST WINDS OF 20 TO 25
KNOTS WILL VEER TO THE WEST ON FRIDAY WITH FREQUENT GUSTS TO 35
KNOT GALES INTO FRIDAY AFTERNOON. THE WINDS ARE FORECAST TO
CONTINUE TO VEER AND DECREASE IN SPEED FRIDAY NIGHT. WAVE HEIGHTS
WILL PEAK UPWARDS OF 6 TO 8 FEET DURING THE DAY ON FRIDAY INTO
FRIDAY EVENING...BEFORE GRADUALLY SUBSIDING.

LMZ043-046-241015-
/O.CON.KIWX.SC.Y.0053.000000T0000Z-100924T0500Z/
/O.CON.KIWX.GL.W.0009.100924T0500Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 PM EDT THU SEP 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE DURING THE
OVERNIGHT HOURS. BY LATE TONIGHT GUSTS TO 35 KNOT GALES ARE
EXPECTED. THE WINDS WILL CONTINUE TO BE STRONG...WITH GUSTS TO 35
KNOT GALES INTO FRIDAY AFTERNOON. WAVE HEIGHTS WILL BUILD UPWARDS
OF 6 TO 8 FEET BY FRIDAY AND INTO FRIDAY EVENING... BEFORE
GRADUALLY SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
509 
WHUS73 KIWX 240950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 AM EDT FRI SEP 24 2010

...CONDITIONS HAZARDOUS FOR SMALL CRAFT WITH GUSTS TO GALE FORCE
TODAY...

.LOW PRESSURE THE WESTERN PART OF THE UPPER PENINSULA OF MICHIGAN
WILL QUICKLY MOVE NORTHEAST INTO ONTARIO BY THIS EVENING.
SOUTHWEST WINDS EARLY THIS MORNING WILL VEER TO THE WEST AND
INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS BETWEEN 35 AND 40
KNOTS. THE WINDS WILL VEER TO THE NORTHWEST AND DECREASE SLIGHTLY
TONIGHT AS THE SYSTEM CONTINUES TO TRACK NORTHEAST. WAVE HEIGHTS
WILL PEAK UPWARDS OF AND DECREASE WAVE HEIGHTS WILL PEAK UPWARDS
OF 6 TO 8 FEET TODAY INTO TONIGHT...BEFORE GRADUALLY SUBSIDING ON
SATURDAY. 

LMZ043-046-241800-
/O.CON.KIWX.GL.W.0009.000000T0000Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
550 AM EDT FRI SEP 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS EARLY THIS MORNING WILL CONTINUE TO INCREASE. THE
WINDS WILL VEER TO THE WEST TODAY WITH SPEEDS OF 20 TO 30
KNOTS...WITH GUSTS TO 35 TO 40 KNOT GALES INTO THIS AFTERNOON.
WAVE HEIGHTS WILL BUILD UPWARDS OF 6 TO 8 FEET TODAY INTO
TONIGHT...BEFORE GRADUALLY SUBSIDING ON SATURDAY. A SMALL CRAFT
ADVISORY THAT WILL LIKELY CONTINUE INTO SATURDAY WILL BE NEEDED
LATER TODAY...ONCE THE RISK FOR GALE FORCE WIND GUSTS HAS CLEARED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
484 
WHUS73 KIWX 241021 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 AM EDT FRI SEP 24 2010

...CONDITIONS HAZARDOUS FOR SMALL CRAFT WITH GUSTS TO GALE FORCE
TODAY...

.LOW PRESSURE THE WESTERN PART OF THE UPPER PENINSULA OF MICHIGAN
WILL QUICKLY MOVE EAST NORTHEAST INTO ONTARIO BY THIS EVENING.
SOUTHWEST WINDS EARLY THIS MORNING WILL VEER TO THE WEST AND
INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS BETWEEN 35 AND 40
KNOTS. THE WINDS WILL VEER TO THE NORTHWEST AND DECREASE SLIGHTLY
TONIGHT AS THE SYSTEM CONTINUES TO TRACK EAST NORTHEAST. WAVE
HEIGHTS WILL PEAK UPWARDS OF 6 TO 8 FEET THIS AFTERNOON INTO
TONIGHT... BEFORE GRADUALLY SUBSIDING ON SATURDAY.

LMZ043-046-241845-
/O.CON.KIWX.GL.W.0009.000000T0000Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
617 AM EDT FRI SEP 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS EARLY THIS MORNING WILL CONTINUE TO INCREASE. THE
WINDS WILL VEER TO THE WEST TODAY WITH SPEEDS OF 20 TO 30
KNOTS...WITH GUSTS TO 35 TO 40 KNOT GALES INTO THIS AFTERNOON.
WAVE HEIGHTS WILL BUILD UPWARDS OF 6 TO 8 FEET TODAY INTO
TONIGHT...BEFORE GRADUALLY SUBSIDING ON SATURDAY. A SMALL CRAFT
ADVISORY THAT WILL LIKELY CONTINUE INTO SATURDAY WILL BE NEEDED
LATER TODAY...ONCE THE RISK FOR GALE FORCE WIND GUSTS HAS CLEARED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
027 
WHUS73 KIWX 241023
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 AM EDT FRI SEP 24 2010

...CONDITIONS HAZARDOUS FOR SMALL CRAFT WITH GUSTS TO GALE FORCE
TODAY...

.LOW PRESSURE THE WESTERN PART OF THE UPPER PENINSULA OF MICHIGAN
WILL QUICKLY MOVE EAST NORTHEAST INTO ONTARIO BY THIS EVENING.
SOUTHWEST WINDS EARLY THIS MORNING WILL VEER TO THE WEST AND
INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS BETWEEN 35 AND
40 KNOTS. THE WINDS WILL VEER TO THE NORTHWEST AND DECREASE
SLIGHTLY TONIGHT AS THE SYSTEM CONTINUES TO TRACK EAST NORTHEAST.
WAVE HEIGHTS WILL PEAK UPWARDS OF 6 TO 8 FEET THIS AFTERNOON INTO
TONIGHT... BEFORE GRADUALLY SUBSIDING ON SATURDAY.

LMZ043-046-241830-
/O.CON.KIWX.GL.W.0009.000000T0000Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
623 AM EDT FRI SEP 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS EARLY THIS MORNING WILL CONTINUE TO INCREASE. THE
WINDS WILL VEER TO THE WEST TODAY WITH SPEEDS OF 20 TO 30 KNOTS...
WITH GUSTS TO 35 TO 40 KNOT GALES INTO THIS AFTERNOON. WAVE
HEIGHTS WILL BUILD UPWARDS OF 6 TO 8 FEET TODAY INTO TONIGHT...
BEFORE GRADUALLY SUBSIDING ON SATURDAY. A SMALL CRAFT ADVISORY
THAT WILL LIKELY CONTINUE INTO SATURDAY WILL BE NEEDED LATER
TODAY...ONCE THE RISK FOR GALE FORCE WIND GUSTS HAS CLEARED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
755 
WHUS73 KIWX 241336
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 AM EDT FRI SEP 24 2010

...CONDITIONS HAZARDOUS FOR SMALL CRAFT WITH GUSTS TO GALE FORCE
TODAY...

.LOW PRESSURE OVER LAKE SUPERIOR WILL QUICKLY MOVE EAST NORTHEAST
INTO ONTARIO BY THIS EVENING. SOUTHWEST WINDS THIS MORNING WILL
VEER TO THE WEST AND INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE
GUSTS BETWEEN 35 AND 40 KNOTS. THE WINDS WILL VEER TO THE
NORTHWEST AND DECREASE SLIGHTLY TONIGHT AS THE SYSTEM CONTINUES TO
TRACK EAST NORTHEAST. WAVE HEIGHTS WILL PEAK UPWARDS OF 6 TO 8
FEET THIS AFTERNOON INTO TONIGHT... BEFORE GRADUALLY SUBSIDING ON
SATURDAY.

LMZ043-046-242000-
/O.CON.KIWX.GL.W.0009.000000T0000Z-100924T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
936 AM EDT FRI SEP 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS EARLY THIS MORNING WILL CONTINUE TO INCREASE. THE
WINDS WILL VEER TO THE WEST TODAY WITH SPEEDS OF 20 TO 30 KNOTS...
WITH GUSTS TO 35 TO 40 KNOT GALES INTO THIS AFTERNOON. WAVE
HEIGHTS WILL BUILD UPWARDS OF 6 TO 8 FEET TODAY INTO TONIGHT...
BEFORE GRADUALLY SUBSIDING ON SATURDAY. A SMALL CRAFT ADVISORY
THAT WILL LIKELY CONTINUE INTO SATURDAY WILL BE NEEDED LATER
TODAY...ONCE THE RISK FOR GALE FORCE WIND GUSTS HAS CLEARED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
293 
WHUS73 KIWX 242021
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT FRI SEP 24 2010

...GUSTY WEST WINDS TO CONTINUE TONIGHT...

.WEST WINDS GUSTING TO GALE FORCE WILL CONTINUE THIS EVENING
BEFORE DIMINISHING BY MID EVENING AND BECOMING NORTHWEST. HIGH
WAVES OF 5 TO 8 FEET WILL PERSIST THROUGH THE NIGHT.

LMZ043-046-250430-
/O.EXP.KIWX.GL.W.0009.000000T0000Z-100924T2000Z/
/O.NEW.KIWX.GL.W.0010.100924T2021Z-100925T0000Z/
/O.NEW.KIWX.SC.Y.0054.100925T0000Z-100925T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
421 PM EDT FRI SEP 24 2010

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT SATURDAY...

WEST WINDS WILL CONTINUE TO GUST TO 35 KNOT GALES EARLY THIS
EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL THEN CONTINUE THROUGH
THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS WITH CONTINUED
WAVES IN THE 5 TO 8 FOOT RANGE THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Sep 23, 5:31 AM EDT, 0 minutes earlier.

Area forecast discussion, Sep 23, 5:31 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 AM EDT THU SEP 23 2010

.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT. STRONG MSTR FEED FM REMNANT LOW OF
GEORGETTE FM NRN MEXICO INTO CNTL PLAINS...IN ADDITION...SFC-8H WRN
GOMEX MSTR FEED W/ SFC DPS 65-70 ALREADY ESTABLISHED FM NRN TX INTO
WRN IA THIS AM. WITH STRONG UL SYSTEM TO EJECT NEWD ACRS NRN/CNTL
ROCKIES INTO RAPID/CONFLUENT HIGH BELT WRLIES...FOCUS ON DY1 FOR
STRONG/SVR CONVECTION FM WRN GRTLKS TO CNTL PLAINS IN WITH STRONG
DEEP LYR SHEAR AS STRONG MIDLVL JETLET LIFTS NEWD FM KS AND
STRENGTHENS TO 70-75KTS ACRS WRN WI COINCIDENT WITH PEAK HEATING.
MEANWHILE FARTHER DOWNSTREAM...SFC-8H THERMAL PROFILES WARM WITH
STRONG INSOLATION AFTR AM BR/FG IN WABASH/SRN MAUMEE BASINS QUICKLY
MIXOUT/BURN OFF AS INCRSG SFC PRESS FALLS EFFECTIVELY ERODE SHALLOW
SFC BASED INVERSION IN SHORT LIVED COL IN SRN FA THIS AM. DEEP
SUPERADIABATIC LAPSE RATES TO ALLOW SIG GUSTS...ESPCLY ACRS WRN FA
THIS AFTN...THOUGH WITH FOCUS/CYCLOGENETIC RESPONSE STILL WELL TO
WEST ANTICIPATE STAYING BLO WIND ADVSRY CRITERIA. RECORD TO FALL TDY
AT KFWA WHERE ANAMOLOUSLY LOW DAILY RECORD OF 88F TO BE EASILY
OVERCOME IN 25-26C SFC-8H LYR TEMPS ALONG WITH STILL STRONG ERLY
FALL INSOLATION...TO ALLOW FOR TEMPS TO 90/LWR 90S MUCH OF CWA AND
CONT TO SIDE ON WARM SIDE/AOA MOS GUID GIVEN EVENT RARITY AND
CONFIDENCE GIVEN MAX TEMPS ACRS KS/NE XTNDG EWD TO ALONG S OF OH
RIVER AS SEEN YDAY.

SFC FNT INTO WRN GRTLKS BY LATE TONIGHT WITH 5H SYSTEM CUTTING
OFF ACRS MN ARROWHEAD...WHEREAFTER MODELS TEND TO BEGIN TO
DIVERGE...THOUGH FAVOR A QUICK ATTENDANT SFC LOW OCLSN W/EXODUS
OF UL SYSTEM THRU ONT FRI EVE. CONCERN WITH TIMING OF FNTL SYSTEM
AND RAPID EWD PUSH THRU CWA BY MIDDAY THAT DRY SLOT WL PINCH OFF
SUBSTANTIAL MSTR DEPTH WITH TIME THRU THE DAY ON FRI...AND
DESPITE STRONG 40-50KT EFFECTIVE LYR SHEAR ENVIRON COURTESY OF
SRN PERIPHERY OF 60-70 KNOT MIDLVL FLOW THAT TRANSLATES FM WI
INTO MI ON FIRDAY...STABILITY AND LACK OF SIG MSTR DEPTH WL
PRECLUDE SIG CONVECTIVE UPDRAFT ORGANIZATION AND RELEGATE TSRA
MENTION TO SLIGHT CHC ON FRI...MORE REMINISCENT OF FINE LINE SHRA
EVENT W/FALLING NON-DIURNAL TEMP CURVE WITH FROPA. OF NOTE IS
ONLY ONE SREF ENSEMBLE MEMBER EVEN HINTS AT MUCAPE IN EXCESS OF
500 J/KG AND WITH 03 UTC ISSUANCE...ONLY MIDDAY FRIDAY IN
ERN/SERN CWA. FURTHER LWRD TEMPS BY DAYBREAK SAT AS CORE OF LLVL
COLD POOL PUSHES INTO SRN GRTLKS ON ERN PERIPHERY OF 1023MB SFC
HIGH FM KS/MO RIDGING INTO WRN LAKE SUPR AND DIMISHING
WINDS/CLOUD COVERAGE SWRN/SRN CWA FOR GRTR RADIATIONAL LOSSES
THERE VS. ADVECTIVE CHILL.

&&

.LONG TERM...
SATURDAY THROUGH WEDNESDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE
THE DEVELOPMENT OF AN UPPER LOW OVER THE EASTERN HALF OF THE CONUS.
THE 500 MB ANALOG SIGNALS FROM THE GFS...GFS ENSEMBLES AND THE
CANADIAN ENSEMBLES SUPPORT A LARGE POSITIVE HEIGHT ANOMALY OVER MUCH
OF NORTH AMERICA. THERE IS ALSO SUPPORT FOR THE DEVELOPMENT OF A CUT
OFF LOW OVER THE EASTERN CONUS. THE GFS AND CANADIAN GEM ARE
PREFERRED THIS PACKAGE WITH THE UPPER LOW BECOMING CUT OFF SOUTH OF
THE FORECAST AREA. ALSO FAVOR THE GFS MEAN ENSEMBLE MEX MOS WITH
HIGHS GENERALLY 65 TO 75 FROM SATURDAY THROUGH TUESDAY. HAVE KEPT
THE FORECAST DRY GIVEN THE LARGE SPREAD AMONG ENSEMBLE MEMBERS.

&&

.AVIATION /06 UTC TAFS/...
VFR CONDS TO DOMINATE WITH WIND GUSTS AND LATER WIND SHEAR PRIMARY
WX FACTORS. STRONG DEEP SWRLY FLOW AHEAD OF NRN ROCKIES/INTMTN TROF
AND BERMUDA BLOCK WITH WWD EXTENSION INTO GULF STATES. ANTICIPATE
STRONG CYCLOGENESIS ACRS ERN CO THIS AM WITH SFC LOW EMERGING
RAPIDLY NEWD INTO NRN WI/FAR WRN YOOP BY END OF FCST PD AS UPPER
LEVEL TROF QUICKLY MIGRATES INTO WRN MN. ADVANCE OF CONVECTIVE
DEBRIS INTO NRN IN SHOULD PRECLUDE ANY SIG VSBY RESTRICTIONS AT KSBN
THIS AM...HOWEVER WITH SFC TEMPS TO BLO XOVER ALREADY AT KFWA AND
EARLIER RAFL IN SRN MAUMEE VALLEY WED AFTN AN&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM EDT FRIDAY
     FOR LMZ043-046.
     GALE WARNING FROM 1 AM TO 4 PM EDT FRIDAY FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, Sep 22, 6:22 AM EDT, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 AM EDT WED SEP 22 2010

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-231030-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
622 AM EDT WED SEP 22 2010 /522 AM CDT WED SEP 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. WHILE SEVERE STORMS ARE
NOT ANTICIPATED...A FEW STORMS COULD PRODUCE ISOLATED WIND GUSTS
TO 45 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE THURSDAY NIGHT INTO
FRIDAY. ALTHOUGH SEVERE STORMS ARE NOT ANTICIPATED...ISOLATED WIND
GUSTS TO 45 MPH ARE POSSIBLE WITH STORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-231030-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
622 AM EDT WED SEP 22 2010 /522 AM CDT WED SEP 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE STORMS ARE NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN ELEVATED RISK FOR RIP CURRENTS FRIDAY INTO FRIDAY
NIGHT.

CONDITIONS WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT THURSDAY INTO
FRIDAY EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS LATE THURSDAY NIGHT INTO
FRIDAY MORNING. SEVERE STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 23, 4:49 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT THU SEP 23 2010

INZ017-018-024>027-032>034-OHZ004-005-015-016-024-025-231200-
WHITLEY-ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
449 AM EDT THU SEP 23 2010

...AREAS OF FOG EARLY THIS MORNING...

AREAS OF FOG WILL PERSIST EARLY THIS MORNING OVER MUCH OF NORTHWEST
OHIO AND NORTHEAST INDIANA. THE VISIBILITY IN SOME SPOTS WILL BE
UNDER A QUARTER OF A MILE. THE FOG SHOULD LIFT BY 9 AM.

IF YOU ARE TRAVELLING THIS MORNING...SLOW DOWN AND ALLOW
ADDITIONAL TRAVEL TIME. WATCH OUT FOR CHILDREN WAITING FOR THE
SCHOOL BUS.

INZ003>009-012>016-020-022-023-MIZ078>081-OHZ001-002-231200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-MIAMI-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON
449 AM EDT THU SEP 23 2010 /349 AM CDT THU SEP 23 2010/

..PATCH DENSE FOG EARLY THIS MORNING...

PATCHY DENSE FOG CAN BE EXPECTED THIS MORNING OVER FAR NORTHERN
INDIANA EXTENDING INTO NORTHWEST INDIANA AND INTO EXTREME SOUTHERN
MICHIGAN. THE VISIBILITY IN SOME SPOTS WILL BE UNDER A QUARTER OF
A MILE. THE FOG SHOULD LIFT BY 9 AM.

IF YOU ARE TRAVELLING THIS MORNING...SLOW DOWN AND ALLOW ADDITIONAL
TRAVEL TIME. WATCH OUT FOR CHILDREN WAITING FOR THE SCHOOL BUS.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 5:31 AM EDTSmall Craft AdvisoryIWX19 hr

Nearby

Gale Warnings in Indiana, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.